What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 8, 1:40 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 8, 1:40 PM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
240 PM EDT Thu Jul 8 2021
.SYNOPSIS...
Widespread showers and thunderstorms will plague the area
through the evening hours as a system pushes a front through. A
weak trailing system will allow for lingering chances of showers
into Friday before drier weather advances into the area.
Unsettled and humid conditions resume by the start of next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
PWAT values have surged to near 2 inches today ahead of a cold
front that is currently slicing through central Ohio toward the
GTA. This will cross WNY this evening and CNY thereafter
bringing a bout of heavy rainfall with embedded thunder as it
does so. Behind this front, stratus is blanketing the upper
lakes and should advect into the area on CAA, resulting in a
continuation of the cloudy conditions.
A secondary wave in NW flow aloft will traverse the area on
Friday with a minimum in the H5 temperatures. This will result
in showers blossoming inland from the Great Lakes and moving off
to the ESE in the mean layer flow. These will be scattered in
nature, and the majority of Friday is likely to be dry.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Surface high pressure will begin to build into our region from the
west as the moist airmass continues to push off to the east Friday
night. This will provide mostly dry conditions overnight, with only
a chance of a lingering shower or two. Overnight low temperatures
will be in the 50s to low 60s across the Lake Plains.
Though most areas on Saturday should also see rain-free conditions,
a few light showers may pop-up in the afternoon hours. Weak cold air
advection in the mid-levels combined with daytime surface heating
will steepen lapse rates as a relatively weak upper level jet passes
over the area in the afternoon hours, which may provide the little
bit of extra forcing to sour an entirely dry forecast. Nonetheless,
very limited moisture, weak flow through the column and subsidence
courtesy of surface high pressure should limit shower coverage.
Temperatures on Saturday will peak near or just below climatological
normals for this time of year. Any showers that develop should
quickly die out as daytime heating falls off. Cloud cover should
initially diminish as well, allowing for temperatures to again drop
into the lower 60s and 50s across the region. However, temperatures
will begin to moderate as mid and high level clouds begin to build
into our region in the second half of Saturday Night.
A surface warm front pushing towards our region from the South will
bring another period of active weather beginning on Sunday. Rain
showers along the front along with with diffluent flow aloft will
gradually spread from south to north across the region. More
widespread shower activity will reach the NY/PA border in the early
afternoon and overspread much of the area shortly thereafter,
lasting right through Sunday night. Low level warm air advection
should limit lapse rates and overall CAPE, but abundant moisture
with PWATs close to 2" will bring the chance for some steady rain
and a possibly a few rumbles of thunder in the afternoon.
Temperatures will again be near normal during the day Sunday, but a
warm overnight is in store with temps in the mid 60s, a bit cooler
east of Lake Ontario.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
An upper level ridge off the southeast U.S. coast Monday will build
northward and span the eastern seaboard by mid-week. A warm front
will be track from south to north across western and north central
NY early in the week. Temperatures and dewpoints will increase with
daily chances for showers and thunderstorms. A shortwave trough near
the Upper Great Lakes is forecast to stay to the west as the strong
upper level ridge stays across the Northeast through Tuesday. This
should keep widespread severe risk low. The ridge should start to
break down Wednesday and Thursday and the chance for showers and
thunderstorms continue with an increase in southerly flow.
High temperatures will average in the low to mid 80s Monday to the
mid to upper 80s Tuesday-Thursday. Low temperatures will average in
the mid to upper 60s.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Widespread IFR in heavy rain showers with embedded thunder are
likely as a cold front moves across the sites this evening. A
brief period of increased cigs may follow the front before cold
advection brings widespread IFR cigs back over all the sites
overnight and into Friday morning.
Outlook...
Friday...Improving to MVFR/VFR with diminishing chances for showers.
Saturday...VFR. A chance of showers over the far west.
Sunday...VFR.
Monday...VFR/MVFR with a chance of showers and thunderstorms.
Tuesday...VFR/MVFR with a chance of showers and thunderstorms.
&&
.MARINE...
A cold front is moving across Lake Erie and will traverse Lake
Ontario this evening. A period of gusty showers and
thunderstorms will be possibly along this, otherwise winds and
waves should stay below small craft criteria. Showers and
thunderstorms will taper off from west to east tonight with only
a few nuisance showers possible on Friday.
Looking ahead to the upcoming weekend...gentle to occasionally
moderate winds on Saturday will be accompanied by negligible wave
action. While winds and waves should not be an issue on Sunday...
conditions will once again deteriorate with some showers and
thunderstorms becoming likely.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.
&&
SYNOPSIS...Fries/RSH
NEAR TERM...Fries
SHORT TERM...PP
LONG TERM...HSK
AVIATION...Fries
MARINE...Fries/RSH
Hazardous weather outlook, Jul 8, 4:32 AM EST, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
532 AM EDT Thu Jul 8 2021
NYZ001>008-010>014-019>021-085-090945-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
532 AM EDT Thu Jul 8 2021
This Hazardous Weather Outlook is for western and north central New
York.
.DAY ONE...Today and tonight.
Showers and thunderstorms today will produce localized heavy
rainfall. While most areas will pick up an average of a half inch of
rain...some sites will receive one to two inches in under an hours
time. There is also the risk that some of the stronger thunderstorms
could produce wind gusts in excess of 40 mph.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090945-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
532 AM EDT Thu Jul 8 2021
This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 8, 11:48 AM EST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1248 PM EDT Thu Jul 8 2021
NYZ001-010-081715-
Niagara-Northern Erie-
1248 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ERIE AND WESTERN
NIAGARA COUNTIES...
At 1247 PM EDT, a thunderstorm was located near Grand Island and
Niagara Falls, moving northeast at 40 mph. This storm will produce
brief, torrential downpours.
Locations impacted include...
Niagara Falls, North Tonawanda, Grand Island, Newfane, Lewiston,
Youngstown, Sanborn, Wilson, Cambria Center, Olcott, Ransomville,
and Appleton.
This includes I-190 from Grand Island to Lewiston.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4337 7858 4296 7897 4298 7901 4300 7902
4302 7902 4306 7900 4307 7901 4308 7908
4311 7906 4312 7907 4314 7904 4317 7905
4325 7906 4328 7908
TIME...MOT...LOC 1647Z 222DEG 35KT 4304 7901
HitchcockSpecial weather statement, Jul 8, 12:40 PM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
140 PM EDT Thu Jul 8 2021
NYZ001-010-081815-
Niagara-Northern Erie-
140 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ERIE AND NIAGARA
COUNTIES...
At 139 PM EDT, a thunderstorm was located over Grand Island, moving
northeast at 40 mph. This storm will produce torrential downpours
that may result in ponding of water in poor drainage areas.
Locations impacted include...
Niagara Falls, North Tonawanda, Lockport, Tonawanda, Grand Island,
Newfane, Lewiston, Sanborn, Wilson, Barker, Cambria Center, Olcott,
Pendleton Center, Ransomville, and Appleton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4311 7906 4312 7907 4314 7904 4320 7905
4333 7896 4334 7891 4340 7842 4337 7846
4336 7846 4294 7891 4296 7893 4296 7896
4299 7901 4302 7902 4306 7900 4308 7908
TIME...MOT...LOC 1739Z 222DEG 35KT 4306 7897
HitchcockSpecial weather statement, Jul 8, 1:18 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Buffalo NY
218 PM EDT Thu Jul 8 2021
NYZ001-002-081900-
Orleans-Niagara-
218 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NIAGARA AND ORLEANS
COUNTIES...
At 217 PM EDT, a thunderstorm was located near Middleport, moving
northeast at 35 mph. This storm will produce torrential downpours
that may result in ponding of water in poor drainage areas.
Locations impacted include...
Lockport, Medina, Albion, Middleport, Waterport, Point Breeze, Kent,
Ridgeway, Shelby, Gaines, Kendall, Lyndonville, Fancher, Gasport,
Knowlesville, and Wolcottsville.
LAT...LON 4342 7842 4342 7808 4334 7799 4324 7806
4313 7841 4313 7846 4311 7846 4310 7848
4313 7880
TIME...MOT...LOC 1817Z 228DEG 31KT 4326 7846
HitchcockSpecial weather statement, Jul 8, 2:08 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Buffalo NY
308 PM EDT Thu Jul 8 2021
NYZ001-010-082015-
Niagara-Northern Erie-
308 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ERIE AND NIAGARA
COUNTIES...
At 308 PM EDT, a strong thunderstorm was located 9 miles southwest of
Niagara Falls, moving northeast at 30 mph.
Locations impacted include...
Niagara Falls, North Tonawanda, Lockport, Grand Island, Newfane,
Lewiston, Youngstown, Middleport, Fort Niagara State Park, Sanborn,
Wilson, Barker, Cambria Center, Olcott, Pendleton Center,
Ransomville, Gasport, Model City and Appleton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4311 7906 4312 7907 4314 7904 4317 7905
4326 7906 4334 7893 4340 7864 4341 7854
4319 7846 4299 7902 4302 7902 4306 7900
4307 7901 4308 7908
TIME...MOT...LOC 1908Z 236DEG 27KT 4303 7923
HSKSpecial weather statement, Jul 8, 2:34 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Buffalo NY
334 PM EDT Thu Jul 8 2021
NYZ001-010-082015-
Niagara-Northern Erie-
334 PM EDT Thu Jul 8 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ERIE AND
SOUTHEASTERN NIAGARA COUNTIES...
At 334 PM EDT, a strong thunderstorm was located 7 miles southwest
of Grand Island, or 9 miles west of Kenmore, moving east at 30 mph.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lackawanna, Kenmore, Depew, Amherst, Tonawanda, Lancaster,
Williamsville, Grand Island, Pendleton, Akron, Small Boat Harbor,
Erie Basin Marina, Blasdell, Woodlawn Beach State Park and Clarence
Center.
This includes Interstate 90 between exits 55 and 49.
LAT...LON 4320 7847 4292 7848 4278 7890 4280 7892
4283 7893 4291 7890 4293 7891 4296 7893
4296 7896 4298 7901 4300 7902
TIME...MOT...LOC 1934Z 261DEG 26KT 4294 7906
HSK